Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 45, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 23, 2001, 10:10 AM CDT for Cass County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 23, 2001, 10:10 AM CDT (15:10 UTC)
- Expired
- Apr 23, 2001, 11:10 AM CDT
- In force
- 60 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cass County, IL
The radar
The Lincoln radar (KILX), 88 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 231515 CCA SVRSPI ILC017-231610- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTION NATIONAL WEATHER SERVICE LINCOLN IL 1010 AM CDT MON APR 23 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 1110 AM CDT * AT 1010 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 8 MILES SOUTHWEST OF BEARDSTOWN...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLUFF SPRINGS VIRGINIA THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3995 9050 3989 9037 3993 9004 4004 9025 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 2:55 AM CDT, 7 hours 15 minutes earlier.
Area forecast discussion, Apr 23, 2:55 AM CDT, 7 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 255 AM CDT MON APR 23 2001 SFC ANALYSIS SHOWS SFC LOW PRESS IN WRN IA NR OMA. TRAILING CLD FRONT/DRY LINE LOCATED ACROSS ERN KS FROM OMA TO TOP TO TUL. SQUALL LINE AHEAD OF THIS FRONT HAS PRETTY MUCH FALLEN APART IN CEN MO WITH SOME SCT DEBRIS LEFT. QUESTIONS TDY WILL INCLUDE TSRA CHC ...POSSIBLE SVR WX...LATER TDY WITH FROPA AND TEMPS. 88D SHOWS THAT LEFT OVER SHRA...DIMINISHING QUICKLY ACROSS ERN MO. WIL MAKE A PRESS TIME DICISION ON WHETHER TO KEEP ANY EARLY MORNING PCPN WORDING...BUT FEEL ATTM SPRINKLES WILL PROBABLY COVER THIS. MAIN ACTION COMES DURING THE MAIN PART OF THE DAY AS SYS IN THE WEST APPOACHES. MODELS ARE ALL IN GOOD AGREEMENT WITH SFC LOW PULLING NORTH INTO WI TDY WITH THE TRAILING FRONT MAKING QUICK PROGRESS ACROSS MO EARLY TDY...REACHING THE MISS RVR BY 15Z. PRESS GRADIENT TIGHTENS AHEAD OF THE FRONT ACROSS THE AREA...WITH 50-60KT LLJ JUST OFF THE SFC. AM A LITTLE CONCERNED WITH 850H WIND MIXING DOWN TO THE SFC AFTER SUNRISE...PRODUCING WINDS REACHING ADVIS CRITIERIA. STILL KINDA HESITANT ON WHETHER TO ISSUE THE NPW...AS FEEL STRONGEST WINDS WILL BE CLOSER TO THE SFC LOW TRACK IN ERN IA. BUT WILL GO AHEAD AND RAISE THE ADVIS DURING THE DAYLIGHT HOURS...AS WINDS WILL BE CLOSE ENOUGH TO SUPPORT ADVIS. AS FOR FRONT MOVING ACROSS CEN IL DURING THE MAIN HEATING PART OF THE DAY. SFC MOISTURE IS RATHER LIMITED ATTM WITH ONLY MID 50S DWPTS AROUND. ETA/MESOETA APPEARS OVERDONE WITH SFC DWPTS LATER TODY BUT SHOWS CAPES BECOMING MARGINALLY UNSTABLE THIS AFTN...WITH VALUES AROUND 1000-1500 J/KG. LOW LVL FORCING IS ALSO MARGINAL FOR TSRA SUPPORT. BUT UPR LVL DYNAMICS LOOK IMPRESSIVE ENOUGH TO SUPPORT SVR WX THREAT IF ANY STORMS GET GOING. WITH THAT SAID....EXPECT SOME SCT TSRA TO EXPLODE OVER CEN IL(MAINLY EAST OF I-55) LATER TDY AROUND 18Z WITH DAMAGING WINDS AND HAIL THE MAIN THREAT. WITH DELAY OF FRONT UNTIL MID DAY. GUID TEMPS LOOK TO BE OUT TO LUNCH FOR HIGHS TDY. GUID HIGH TEMPS VERY CLOSE TO CURRENT VALUES AT 07Z. WITH PARTLY SUNNY SKY EXPECTED AHEAD OF THE FRONT...TEMPS JUST SLIGTLY LESS THAN YESTERDAY. GOING ZONES HAVE A NICE HANDLE ON THIS...BUT MAY ADJUST PIA GROUP SLIGHTLY HIGHER. FROPA MOVES THROUGH CEN IL BEFORE 00Z WITH DRY SLOT MOVING RAPIDLY ACROSS THE AREA. WRAP AROUND CLOUDS MAY LEAD TO SOME -DZ IN NWRN SECTIONS OF CEN IL THIS EVENING WITH SOME LOW CLOUDS AROUND OVERNIGHT. HIGH PRESS AND CLRG SKIES COME IN FOR TUES...WITH THE ONLY CONCERN THE CHILLY TEMPS. UPR LVL NW FLOW BRINGS ANOTHER WK S/WV AND SFC LOW ACROSS CEN IL ON WED. PCPN CHCS WITH THIS SYS APPEAR RATHER LOW...AS MOISTURE WITH IT IS RATHER LOW...WITH GULF CUT OFF BY HIGH PRES. WILL DROP CHC POPS IN SERN IL FOR WED AS BEST CHC FOR ANY MEASUREABLE PCPN STAYS FURTHER NORTH. REST OF THE EXTENDED LOOKS OKAY...BUT NOT TOO CONFIDANT ON PCPN CHC ON SAT EITHER AS GULF REMAINS CUT OFF. ...PRELIMINARY NUMBERS FOR COORDINATION ONLY... SPI TB 080/044 062/042 065 22620 PIA TB 078/040 060/040 064 22620 DEC TB 080/044 062/042 065 22620 CMI TB 084/045 061/042 065 22730 MTO TB 084/045 063/041 063 22730 LWV TB 088/048 065/042 064 22740 .ILX...WIND ADVIS FOR ALL OF CEN IL TODAY. KETCHAM
In the hours before
Special weather statement, Apr 23, 6:01 AM CDT, 4 hours 9 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-231600- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 601 AM CDT MON APR 23 2001 THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS ALL OF CENTRAL AND SOUTHEAST ILLINOIS TODAY. A STRONG COLD FRONT WILL MAKE ITS WAY ACROSS CENTRAL ILLINOIS TODAY. A LINE OF STRONG THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THE COLD FRONT LATER TODAY. SOME OF THESE STORMS COULD PRODUCE SEVERE WEATHER...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. STRONG GUSTY WINDS WILL ALSO BE A CONCERN TODAY. SUSTAINED WINDS OF 25 TO 35 MPH ARE POSSIBLE WITH WIND GUSTS AS HIGH AS 45 MPH. KETCHAM
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.